Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 211, NWS Tallahassee, FL

June 30, 2015Holmes County, Walton County, Washington County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 30, 2015, 2:48 PM CDT for Holmes County, Walton County, Washington County, Florida. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2015, 2:48 PM CDT (19:48 UTC)
Expired
Jun 30, 2015, 3:30 PM CDT
In force
42 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Holmes County, FL, Walton County, FL, Washington County, FL

The radar

The Eglin Afb radar (KEVX), 21 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 3:00 PM CDTTSTM WND DMGDe Funiak Springs, FLWIRES DOWN NEAR 23RD STREET AND LIVE OAK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 1:06 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 836 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
836 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

779 
WUUS52 KTAE 301948
SVRTAE
FLC059-131-133-302030-
/O.NEW.KTAE.SV.W.0211.150630T1948Z-150630T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
248 PM CDT TUE JUN 30 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...
  WALTON COUNTY IN THE PANHANDLE OF FLORIDA...
  SOUTHWESTERN HOLMES COUNTY IN THE PANHANDLE OF FLORIDA...

* UNTIL 330 PM CDT

* AT 248 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF DE FUNIAK SPRINGS...
  AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  VERNON...BONIFAY...DE FUNIAK SPRINGS...EGLIN AIR FORCE BASE...
  UNION...LIVE OAK...PONCE DE LEON...CARYVILLE...WESTVILLE...HICKORY
  HILL...PLEASANT HILL...PINEY GROVE...KNOX HILL...DOUGLASS
  CROSSROAD...WHITEHEAD CROSSROADS...HINSONS CROSSROADS...PLEASANT
  RIDGE...CENTER RIDGE...JOHNSON CROSSROADS AND GLENDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3075 8626 3090 8616 3077 8561 3045 8583
      3059 8629
TIME...MOT...LOC 1948Z 277DEG 40KT 3083 8615 

$$

18-WOOL
1 follow-up statement
792 
WWUS52 KTAE 302019
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
319 PM CDT TUE JUN 30 2015

FLC059-131-133-302030-
/O.CON.KTAE.SV.W.0211.000000T0000Z-150630T2030Z/
WASHINGTON FL-WALTON FL-HOLMES FL-
319 PM CDT TUE JUN 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT 
FOR WESTERN WASHINGTON...CENTRAL AND EASTERN WALTON AND SOUTHWESTERN 
HOLMES COUNTIES...

AT 319 PM CDT...EMERGENCY MANAGEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR GRACEVILLE. THIS STORM WAS NEARLY STATIONARY.

LOCATIONS IMPACTED INCLUDE...
VERNON...BONIFAY...EGLIN AIR FORCE BASE...LIVE OAK...PONCE DE LEON...
CARYVILLE...WESTVILLE...HULAW...KNOX HILL...RED BAY...NEW HOME...
DOUGLASS CROSSROAD...POPLAR HEAD...ROCK HILL...WHITEHEAD
CROSSROADS...HINSONS CROSSROADS...FIVE POINTS...MILLERS FERRY...
JOHNSON CROSSROADS AND EUCHEEANNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.

&&

LAT...LON 3069 8607 3082 8584 3077 8561 3045 8583
      3059 8629
TIME...MOT...LOC 2019Z 277DEG 40KT 3089 8553 

$$

18-WOOL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 8:14 AM CDT, 6 hours 34 minutes earlier.

Area forecast discussion, Jun 30, 8:14 AM CDT, 6 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
914 AM EDT TUE JUN 30 2015

...SOME SEVERE WEATHER EXPECTED ACROSS THE AREA THIS AFTERNOON...

.NEAR TERM [THROUGH TODAY]...

THE MORNING ANALYSIS DEPICTS UPPER LEVEL TROUGHING STRETCHING FROM
THE GREAT LAKES TO THE SOUTHEAST STATES WITH AN MCS ORGANIZING
ACROSS PORTIONS OF MS AND AL AND PROPAGATING SOUTHEASTWARD. THE
AIRMASS AHEAD OF IT IS MOIST AND UNSTABLE WITH A RATHER IMPRESSIVE
12Z KTAE SOUNDING. THE SOUNDING DEPICTS STEEP MID-LEVEL LAPSE
RATES FOR THIS TIME OF YEAR AROUND 6.7 C/KM AND SBCAPE ALREADY
OVER 2000 J/KG. THERE ARE ALSO SOME ABOVE AVERAGE UPPER LEVEL
WINDS WITH 700 MB WINDS OVER 30 KNOTS...WHICH WILL CONTRIBUTE TO
ABOVE AVERAGE SHEAR FOR THIS TIME YEAR. UNLIKE THE PAST COUPLE OF
MORNINGS...THERE IS NOT MUCH CLOUD COVER OR EARLY CONVECTION
ACROSS THE AREA...AND THIS WILL ALSO CONTRIBUTE TO STRONGER
DESTABILIZATION THIS AFTERNOON.

GIVEN THESE FACTORS...AN ACTIVE AFTERNOON IS EXPECTED WITH
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING. THE
IMPRESSIVE THERMODYNAMICS COUPLED WITH SHEAR THAT IS A BIT ABOVE
NORMAL FOR THIS TIME OF YEAR THANKS TO THE UNUSUALLY DEEP UPPER
LEVEL TROUGH ARE EXPECTED TO YIELD SOME STRONG TO SEVERE STORMS
WITH DAMAGING WINDS BEING THE MAIN THREAT. HOWEVER...SOME LARGE
HAIL IS ALSO POSSIBLE GIVEN THE STEEP MID LEVEL LAPSE RATES. IT
WAS INTERESTING TO NOTE THAT A GOLFBALL SIZE HAIL REPORT WAS
RECEIVED WITH THE CONVECTION BACK IN CENTRAL ALABAMA EARLIER THIS
MORNING. THE LAST SEVERAL RUNS OF THE HRRR HAVE SHOWN EXPLICIT 50
KNOT GUSTS WITH CONVECTION THIS AFTERNOON...WHICH IS ANOTHER SIGN
THAT THE ENVIRONMENT IS FORECAST TO BE FAVORABLE FOR SEVERE
STORMS.

&&

.PREV DISCUSSION [628 AM EDT]...

.SHORT TERM [TONIGHT THROUGH THURSDAY]...

THE BROAD UPPER LEVEL TROUGH COVERING THE EASTERN CONUS WILL REMAIN
IN PLACE WITH A FEW IMPULSES ROUNDING IT'S BASE IMPACTING THE LOCAL
REGION. AT THE SURFACE, THE AXIS OF THE WESTERN EXTENSION OF THE
BERMUDA RIDGE WILL STAY SOUTH OF THE LOCAL AREA KEEPING LOW LEVEL
WINDS OUT OF THE WEST TO SOUTHWEST. WITH PLENTIFUL MOISTURE IN PLACE
ALONG WITH INCREASED INSTABILITY, WE SEE A FAIRLY ACTIVE PERIOD FOR
CONVECTION. ALTHOUGH THE HIGHEST POPS WILL BE DURING THE DAYTIME,
SCATTERED SHOWERS AND THUNDERSTORMS SHOULD LINGER INTO THE EVENING
BOTH DAYS. TEMPERATURES WILL BE NEAR NORMAL WITH HIGHS IN THE LOWER
90S AND LOWS IN THE LOWER 70S.

.LONG TERM [THURSDAY NIGHT THROUGH TUESDAY]...

BY FRIDAY, MID TO UPPER LEVEL RIDGING WILL BEGIN TO EXTEND WESTWARD
FROM THE WESTERN ATLANTIC BECOMING MORE ESTABLISHED ACROSS THE GULF
OVER THE WEEKEND AND EARLY NEXT WEEK AS THE EASTERN TROUGH SLOWLY DE-
AMPLIFIES. THIS SHOULD LEAD TO SLIGHTLY WARMER AFTERNOON
TEMPERATURES (MID 90S VS LOWER 90S) ALONG WITH BELOW NORMAL RAIN
CHANCES.

.AVIATION...
[THROUGH 12Z WEDNESDAY]... MVFR CONDITIONS AND GUSTY WINDS ARE POSSIBLE
IN THUNDERSTORMS TODAY. INCLUDED VCTS AT ECP AND TLH THIS MORNING
AND AT OTHER TERMINALS STARTING EARLY AFTERNOON. OUTSIDE OF
THUNDERSTORMS EXPECT VFR CONDITIONS.

.MARINE...

WINDS AND SEAS WILL INCREASE TO CAUTIONARY LEVELS LATER THIS
MORNING AND CONTINUE THROUGH TONIGHT. CONDITIONS DROP BELOW
HEADLINE LEVELS ON WEDNESDAY AND GRADUALLY IMPROVE LATER THIS WEEK
THROUGH THE UPCOMING HOLIDAY WEEKEND AS HIGH PRESSURE BUILDS OVER
THE LOCAL WATERS.

.FIRE WEATHER...

TODAY WILL SEE AN INCREASE IN THUNDERSTORM COVERAGE. WITH RH ABOVE
CRITICAL THRESHOLDS, THERE ARE NO FIRE WEATHER CONCERNS.

.HYDROLOGY...

ALTHOUGH RAIN CHANCES WILL BE FAIRLY HIGH THROUGH THE MIDDLE OF
THE WEEK, RELATIVELY STRONG WEST WINDS WILL KEEP THE CONVECTION
MOVING QUICKLY, AVOIDING HIGH RAINFALL TOTALS IN ALL BUT A FEW
SPOTS. SOME RIVERS HAVE RISEN FROM HEAVIER RAINS LAST WEEK, BUT
ALL WERE BELOW THEIR LOCAL ACTION STAGES, AND THIS WILL LIKELY
CONTINUE FOR THE NEXT SEVERAL DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   91  74  92  73  92 /  60  40  50  30  50
PANAMA CITY   87  78  88  76  89 /  50  40  40  30  40
DOTHAN        91  71  92  72  91 /  60  50  50  30  50
ALBANY        92  71  93  71  92 /  60  50  40  30  60
VALDOSTA      91  72  92  73  92 /  60  40  50  30  60
CROSS CITY    90  74  91  73  91 /  50  30  50  30  40
APALACHICOLA  88  78  88  77  90 /  50  30  40  30  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
     COASTAL BAY-COASTAL FRANKLIN-COASTAL GULF-SOUTH WALTON.

GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...DVD
SHORT TERM...BARRY
LONG TERM...BARRY
AVIATION...WESTON
MARINE...BARRY
FIRE WEATHER...WESTON
HYDROLOGY...FOURNIER/CAMP

In the hours before

Local storm report, Jun 30, 1:36 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
236 PM EDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     5 NE TALLAHASSEE        30.49N 84.23W
06/30/2015                   LEON               FL   BROADCAST MEDIA

            TREE DOWN ON VILLAGE SQUARE BLVD. DEBRIS IN THE ROAD.

&&

GODSEY
Local storm report, Jun 30, 1:48 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
248 PM EDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     OAKFIELD                31.78N 83.97W
06/30/2015                   WORTH              GA   911 CALL CENTER

            COUPLE TREES DOWN NEAR OAKFIELD NEAR GA-300.

&&

GODSEY
Local storm report, Jun 30, 1:50 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
250 PM EDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     TSTM WND DMG     KILLEARN ESTATES        30.51N 84.22W
06/30/2015                   LEON               FL   911 CALL CENTER

            NUMEROUS TREES DOWN IN KILLEARN ESTATES BETWEEN
            THOMASVILLE ROAD AND CENTERVILLE ROAD. KILLEARNY WAY IS
            IMPASSIBLE. TREES DOWN ON SHAMROCK SOUTH NEAR
            CENTERVILLE. TREE ON A HOME ON LOUTH COURT.

&&

GODSEY
Local storm report, Jun 30, 2:04 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
304 PM EDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     1 SSE BRADFORDVILLE     30.56N 84.21W
06/30/2015                   LEON               FL   911 CALL CENTER

            NUMEROUS TREES DOWN NEAR VELDA DAIRY ROAD. TREES DOWN IN
            ARBOR HILL.

&&

GODSEY
Local storm report, Jun 30, 2:12 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
312 PM EDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     TSTM WND DMG     SOUTHWOOD               30.39N 84.22W
06/30/2015                   LEON               FL   911 CALL CENTER

            A COUPLE TREES DOWN ON ST JOE ROAD.

&&

GODSEY
Local storm report, Jun 30, 2:16 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
316 PM EDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     TSTM WND GST     3 N ENTERPRISE          31.36N 85.85W
06/30/2015  M55 MPH          COFFEE             AL   OFFICIAL NWS OBS

            55 MPH WIND GUST AT KSXS

&&

GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 4:14 AM CDTRip Current StatementTAEBay, Franklin, Gulf, Walton15 hr
Jun 30, 10:58 AM CDTSevere Thunderstorm WarningTAEJefferson, Leon47 min
Jun 30, 10:59 AM CDTSevere Thunderstorm WarningTAEWalton, Washington46 min
Jun 30, 11:06 AM CDTSevere Thunderstorm WarningTAEHolmes, Jackson, Washington39 min
Jun 30, 11:25 AM CDTSevere Thunderstorm WarningTAEBay, Calhoun, Jackson, Washington65 min
Jun 30, 12:08 PM CDTSevere Thunderstorm WarningTAEGadsden, Jackson67 min
Jun 30, 12:33 PM CDTSevere Thunderstorm WarningTAEMadison42 min
Jun 30, 12:45 PM CDTSevere Thunderstorm WarningTAEGadsden, Jefferson, Leon60 min
Jun 30, 12:58 PM CDTSevere Thunderstorm WarningTAEGadsden, Jefferson, Leon47 min
Jun 30, 1:50 PM CDTSevere Thunderstorm WarningTAEJefferson, Lafayette, Madison, Taylor55 min
Jun 30, 2:05 PM CDTSevere Thunderstorm WarningTAEWalton40 min
Jun 30, 2:36 PM CDTSevere Thunderstorm WarningTAELafayette, Taylor39 min
Jun 30, 2:38 PM CDTSevere Thunderstorm WarningTAEHolmes, Walton52 min
Jun 30, 3:14 PM CDTSpecial Marine WarningTAE61 min
Jun 30, 3:32 PM CDTSevere Thunderstorm WarningTAEBay, Calhoun, Jackson, Washington43 min
Jun 30, 3:49 PM CDTSevere Thunderstorm WarningTAEBay, Gulf41 min
Jun 30, 4:06 PM CDTSpecial Marine WarningTAE54 min
Jun 30, 4:11 PM CDTSevere Thunderstorm WarningTAEBay, Calhoun, Gadsden, Gulf, Jackson, Liberty49 min
Jun 30, 4:38 PM CDTSevere Thunderstorm WarningTAEFranklin, Gadsden, Jefferson, Leon, Liberty, Wakulla67 min
Jun 30, 4:50 PM CDTSpecial Marine WarningTAE85 min
Jun 30, 5:12 PM CDTSevere Thunderstorm WarningTAEJefferson, Leon, Madison, Taylor, Wakulla63 min
Jun 30, 5:50 PM CDTSevere Thunderstorm WarningTAELafayette, Madison, Taylor55 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.